Geek

Member
  • Content count

    1552
  • Joined

  • Last visited

About Geek

  • Rank
    living better through chemistry

Profile Information

  • Gender
    non-binary
  • Location
    US

Recent Profile Visitors

3207 profile views
  1. Would it help to do some of your studying in public? Then you have people around and the distractions that brings. Maybe go to a coffee shop for a couple hours in the afternoon.
  2. I always took Rexulti in the morning. I don't sleep well without medication and it didn't seem to have any significant impact on that, in either direction. I still needed a sleep aid (or a high dose of imipramine), but no more so than without the Rexulti.
  3. I took it for depression. Less akathesia than Abilify, I didn't need Cogentin with it. I took it at 2mg/day for about a year, it had minor stabilizing effects. No withdrawal symptoms when I missed a dose or when I stopped taking it to try Vraylar.
  4. What dose are you taking? Sometimes these types of side effects go away at higher doses (counter-intuitive, I know). Also, you may find if you can give it a little longer that as your body continues to acclimate to it the fatigue will go away. Try to give it a longer shot, if you can. I take 3mg/day of Vraylar and have not had noticeable fatigue. I take it in the morning, but you'll notice from my sig that I take a stimulant and I augment that with a buttload of caffeine on work days. When I started Vraylar I was simultaneously reducing a med that does give me significant fatigue (imipramine), so I can't tell you if I had that side effect and it just went away. If it did, it happened fairly quickly for me (within 1-2 weeks).
  5. sming, I'm an engineer. I had ECT and while it didn't help enough, I didn't experience cognitive dulling or brain fog. In fact, I experienced some easing of the brain fog induced by depression. I have some memory loss but nothing that's been a significant impact on my work. I definitely recommend ECT as worth a shot and would try it again (I didn't have time to give bilateral a fair try).
  6. In my experience, if you're asking this question the goal is to get in to see a doctor ASAP. Even if it's too late for stitches by that doctor's opinion, your wondering this means the wound is bad enough to warrant getting medical care.
  7. Hunt, might I suggest that, given the system you must work in (OHIP), it makes sense to have a GP who has a comfort with basic MI stuff. It is quite possible that, at least initially, the pdoc will only confirm your diagnosis and make a suggestion of medication to try, but leave the prescribing and maintenance care with your GP. It is important, therefore, that your GP be comfortable with treating MI as they remain the primary caregiver. Also you need to be as comfortable with the GP as with the pdoc, because with both you will need to be honest about how you're doing.
  8. I just wanted to share here that I spoke to my pdoc about this. She was interested but largely unconcerned. She said it is important for her to know about these voices, but because I have insight, because I know that they're in my head and not "real", it is not psychosis. I think these voices, for me, are or can be a symptom of depression. The level of chatter, the negativity of it, often eases when I've had treatments that eased my depression (temporarily... depression gets worse and the voices get louder, more negative, etc.). My pdoc says she will continue to treat my depression with mood stabilizing anti-psychotics to augment the antidepressants. If something changes I'll be sure to let her know. Thank you for sharing your experiences here, I appreciate your support.
  9. While it does seem like this pdoc is not a good fit, it also sounds like time for a new GP - someone who is more comfortable with basic MI stuff.
  10. Check out goodrx.com and needymeds.org to find the cheapest places to get your meds, any available coupons and if there are patient assistance programs available. By in large when I was uninsured the best deals for meds were from Costco and Sam's Club. Walgreens was often the most expensive option.
  11. From what you talk about, it sounds to me like your best bet is a day program (PHP or IOP). My experience matches others' - hospital inpatient stay is very much crisis-focussed and didn't turn out to be a good place to get second opinions or redirect my treatment (except to ECT). I haven't been to CAMH but two different leading hospitals in my metro area and the results were the same. My longest stay in hospital was 10 days (two days after being released from a 4-day stay). During that stay is when they started ECT treatments which eventually stabilized me enough to go home and I haven't been back. Day programs are where you'll get treatment that's focussed on more than just the here and now. Get on some waitlists for those ASAP and allow yourself to later decide if you don't need it anymore. Being on a list just reserves you a spot, it doesn't mean you have to take it when your name comes up. Since waitlists can be so long, it's important to get your name on right away.
  12. That's a high level. When I was taking 1500mg of Lithium I got a level of 1.6 (she told me that max therapeutic on that draw was 1.4). My pdoc had me titrate back to 900mg (a previously "safe" dose) right away even though it would be less than a week from when the results of the draw came in and when I saw her. So yes, call your pdoc. At that high dose of lithium I had tremors in my hands which eased at lower doses.
  13. At 200mg/night it helps me sleep and sleep well. I don't get a hangover from it or sleep too long, but it does turn my brain off enough that I actually do sleep.
  14. I'm exploring the possibility of a SZ/SZA diagnosis. A friend who works in mental health (but is not himself a psychiatrist/psychologist) suggested I bring up with my pdoc that I "hear" voices. I do have voices in my head, but they're firmly in my head - I am and always have been clearly aware of the difference between an internal "voice" and sounds I hear with my ears (if that makes sense). These aren't voices that have sound or anything like that, but it is constant chatter and mostly negative/depression. I have whole conversations with myself (in my head). Therapy has helped that, in that they're more conversations/debates... they used to be purely scolding, teasing, bullying, etc. I don't remember a time when I didn't have this kind of "voice" in my head, which is perhaps why it doesn't seem like something I'd bring up with pdoc... I thought this was normal. What is your experience of voices? Does this sound at all like yours? Apologies if I shouldn't be asking this here.
  15. Electro-Convulsive Therapy (ECT) is when doctors use electricity to intentionally induce a seizure in your brain. You are put to sleep and given a muscle relaxant (so your body doesn't convulse) beforehand. There is more to a seizure than muscle convulsions we can see, and the effects of the seizure cause changes in brain chemistry. There is some evidence (according to my pdoc) that post-ECT brains respond differently to medication and may even respond to meds that didn't work before ECT. Some people find a few treatments of ECT cause lasting changes to their brain chemistry and their MI goes into remission. Other people need regular "maintenance" treatments. ECT is typically used for treatment resistant depression, sometimes for bipolar depression, and has shown some efficacy in treating schizophrenia. Age restrictions would be dependent on your jurisdiction. If you are a minor you would likely need parent/guardian permission. When you receive ECT you are put under general anesthesia, so although it is a short procedure, you are not allowed to drive, you need someone with you. Some people find ECT very effective for treating depression. There are quite a few people on the boards who have received ECT, some with success, some limited to no success. My response was okay initially, but couldn't be maintained when we reduced the frequency of treatments and it didn't last after I stopped.